MAUDE Adverse Event Report: CORDIS CORPORATION STENT PER 15MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION STENT PER 15MM MEDIUM; CATHETER, BILIARY, DIAGNOSTIC
Model Number P154
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/1999
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was found during a recent clinical evaluation review/literature search of this device.The citation is as follows: slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2.Specific product details are not available.The exact event date is unknown.Complaint conclusion: according to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p154 stent was intended to be placed in the axillary vein but migrated to the right ventricle due to it being too small.Percutaneous retrieval was unsuccessful due to the patient developing chest pain when traction was placed on a snare passed around the stent.The stent had to be surgically removed from the heart and at surgery, the stent was found to be entangled in the tricuspid valve.The patient developed tricuspid regurgitation after attempted stent retrieval, which may have been caused by manipulation of the stent.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent migration¿, ¿chest pain¿ and ¿tricuspid regurgitation¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number was supplied a phr could not be completed.According to the safety information in the instructions for use ¿the palmaz balloon-expandable peripheral stent is indicated for use in the treatment of atherosclerotic disease in peripheral arteries below the aortic arch and for palliation of malignant neoplasms in the biliary tree.Measure the diameter of the reference vessel to determine the appropriate size stent and delivery system.¿ as the product is indicated for use in the arteries and this product was used in the vein it is considered off label usage and a violation of the ifu.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
According to the literature article by slonim, s.M., dake, m.D., razavi, m.K., kee, s.T., samuels, s.L., rhee, j.S., & semba, c.P.(1999).Management of misplaced or migrated endovascular stents.Journal of vascular and interventional radiology : jvir, 10(7), 851¿859.Https://doi.Org/10.1016/s1051-0443(99)70127-2, a palmaz p154 stent was intended to be placed in the axillary vein but migrated to the right ventricle due to it being too small.Percutaneous retrieval was unsuccessful due to the patient developing chest pain when traction was placed on a snare passed around the stent.The stent had to be surgically removed from the heart and at surgery, the stent was found to be entangled in the tricuspid valve.The patient developed tricuspid regurgitation after attempted stent retrieval, which may have been caused by manipulation of the stent.The device will not be returned for evaluation.

Brand Name
STENT PER 15MM MEDIUM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11928390
Report Number9616099-2021-04595
Device Sequence Number3181786
Product Code FGE
UDI-Device Identifier20705032057247
UDI-Public20705032057247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP154
Device Catalogue NumberP154
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 3-5MM BALLOON CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;